Alert archive / Tennessee / Special Weather Statements in 2018
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at May 10, 2018, 7:21 PM EDT for Greene County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2018, 7:21 PM EDT (23:21 UTC)
- Expired
- May 10, 2018, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
County Greene County, TN
The radar
The Knoxville radar (KMRX), 63 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508
WWUS84 KMRX 102321
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
721 PM EDT THU MAY 10 2018
TNZ016-042>045-110000-
Washington TN-Northwest Greene TN-Southeast Greene TN-Unicoi TN-
Hawkins TN-
721 PM EDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HAWKINS...
SOUTHWESTERN WASHINGTON...EASTERN GREENE AND WEST CENTRAL UNICOI
COUNTIES UNTIL 800 PM EDT...
At 721 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Rogersville, moving southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Greeneville, Tusculum, Baileyton, Chucky, Limestone, Camp Creek,
Kepler, Romeo, Davy Crockett Birthplace, McCloud and Jearoldstown.
LAT...LON 3606 8262 3607 8264 3606 8265 3605 8268
3602 8272 3634 8301 3642 8290 3619 8247
TIME...MOT...LOC 2321Z 312DEG 18KT 3631 8288
$$
DHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at May 10, 7:15 PM EDT, 6 minutes earlier.
Area forecast discussion, May 10, 7:15 PM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Morristown TN 715 PM EDT Thu May 10 2018 .AVIATION...While much of the earlier convection has exited, additional convection will be possible at times during the period with best chances north/central. However, probability of occurrence at any given site is too low and timing too uncertain to include at this point. May be some fog later tonight especially TRI and CHA where more significant rain fell, so will take both to MVFR level vis for several hours late tonight. Otherwise a VFR forecast for the period all sites. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous weather outlook, May 10, 3:14 PM EDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 314 PM EDT Thu May 10 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-111915- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 314 PM EDT Thu May 10 2018 /214 PM CDT Thu May 10 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight A weak frontal boundary will move into the area today. Isolated to scattered thunderstorms are possible, a few of which could become strong to severe. The primary threats with the strongest storms will be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible today.
In the hours before
Special weather statement, May 10, 3:41 PM EDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Morristown TN
341 PM EDT THU MAY 10 2018
NCZ060-TNZ098>102-102000-
Cherokee NC-West Polk TN-East Polk TN-Marion TN-Bradley TN-
Hamilton TN-
341 PM EDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEROKEE...SOUTHERN
BRADLEY...SOUTHERN POLK...MARION AND SOUTHERN HAMILTON COUNTIES UNTIL
400 PM EDT/300 PM CDT/...
At 341 PM EDT/241 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from Tracy City to near
Rossville to 6 miles west of Ducktown. Movement was southeast at 15
mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Chattanooga, Jasper, Ducktown, South Pittsburg, Whitwell, Kimball,
Monteagle, Ridgeside, Wildwood Lake, South Cleveland, Red Bank,
Collegedale, Orme, William L. Davenport Refuge, Lookout Mountain, Big
Frog Mountain, Copperhill, Flint Springs, East Ridge and Ooltewah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3499 8586 3522 8587 3524 8582 3522 8574
3524 8569 3509 8537 3508 8433 3499 8426
TIME...MOT...LOC 1941Z 316DEG 15KT 3527 8576 3501 8532 3502 8451Special weather statement, May 10, 3:58 PM EDT, 3 hours 23 minutes before
Special Weather Statement National Weather Service Morristown TN 358 PM EDT THU MAY 10 2018 TNZ098-099-102045- Marion TN-Hamilton TN- 358 PM EDT THU MAY 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR MARION AND SOUTHWESTERN HAMILTON COUNTIES UNTIL 445 PM EDT/345 PM CDT/... At 358 PM EDT/258 PM CDT/, Doppler radar was tracking a strong thunderstorm near Jasper, moving southeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Chattanooga, Jasper, Whitwell, Kimball, Ridgeside, Red Bank, Powells Crossroads, Martin Springs, Lookout Mountain, Haletown (guild), East Ridge, Hicks Gap State Park, Sequatchie Cave, Foster Falls State Park, New Hope and Fiery Gizzard State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3499 8565 3514 8578 3526 8561 3499 8517 TIME...MOT...LOC 1958Z 320DEG 22KT 3515 8564 DH
Special weather statement, May 10, 5:11 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Morristown TN
511 PM EDT THU MAY 10 2018
VAZ002-006-008-102200-
Washington VA-Wise VA-Russell VA-
511 PM EDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR RUSSELL...EAST CENTRAL WISE AND
CENTRAL WASHINGTON COUNTIES UNTIL 600 PM EDT...
At 511 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Lebanon to 8 miles southwest
of Trammel. Movement was southeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Abingdon, Lebanon, Cleveland Va, Coeburn, Glade Spring, Honaker, St.
Paul, Emory-Meadow View, Rosedale, Lindell, Castlewood, Holston and
Hansonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3671 8211 3698 8255 3699 8242 3698 8237
3696 8236 3700 8229 3699 8226 3701 8222
3704 8195 3696 8179 3695 8182 3692 8183
3679 8170 3673 8167
TIME...MOT...LOC 2111Z 301DEG 24KT 3699 8204 3697 8243
DHSpecial weather statement, May 10, 6:31 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Morristown TN
631 PM EDT THU MAY 10 2018
TNZ017-018-VAZ006-008-102315-
Sullivan TN-Johnson TN-Washington VA-Russell VA-
631 PM EDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SULLIVAN...NORTHERN
JOHNSON...SOUTHERN RUSSELL AND SOUTHERN WASHINGTON COUNTIES AND THE
NORTHEASTERN CITY OF BRISTOL UNTIL 715 PM EDT...
At 630 PM EDT, Doppler radar was tracking a strong thunderstorm near
Abingdon, moving southeast at 25 mph.
Half inch hail and winds in excess of 35 mph will be possible with
this storm.
Locations impacted include...
Bristol Va, Abingdon, Mountain City, Damascus, Laurel Bloomery,
Holston, Hilander Park, Benhams, Harr and Shady Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3662 8161 3661 8165 3659 8168 3657 8168
3657 8169 3655 8169 3653 8171 3647 8170
3646 8171 3642 8172 3641 8174 3639 8173
3668 8223 3681 8211 3663 8161
TIME...MOT...LOC 2230Z 300DEG 22KT 3668 8202
DHSpecial weather statement, May 10, 6:32 PM EDT, 49 minutes before
Special Weather Statement National Weather Service Morristown TN 632 PM EDT THU MAY 10 2018 TNZ015-016-042-044-102315- Washington TN-Northwest Greene TN-Hancock TN-Hawkins TN- 632 PM EDT THU MAY 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HAWKINS...NORTHWESTERN WASHINGTON...CENTRAL HANCOCK AND NORTHEASTERN GREENE COUNTIES UNTIL 715 PM EDT... At 632 PM EDT, Doppler radar was tracking a strong thunderstorm near Sneedville, moving southeast at 25 mph. Half inch hail and winds in excess of 35 mph will be possible with this storm. Locations impacted include... Greeneville, Rogersville, Surgoinsville, Baileyton, Kepler, Romeo, McCloud, Jearoldstown, Klondike and Fall Branch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3647 8324 3657 8311 3641 8263 3617 8280 TIME...MOT...LOC 2232Z 300DEG 22KT 3649 8312 DH
Special weather statement, May 10, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
721 PM EDT THU MAY 10 2018
TNZ016-042>045-110000-
Washington TN-Northwest Greene TN-Southeast Greene TN-Unicoi TN-
Hawkins TN-
721 PM EDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HAWKINS...
SOUTHWESTERN WASHINGTON...EASTERN GREENE AND WEST CENTRAL UNICOI
COUNTIES UNTIL 800 PM EDT...
At 721 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Rogersville, moving southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Greeneville, Tusculum, Baileyton, Chucky, Limestone, Camp Creek,
Kepler, Romeo, Davy Crockett Birthplace, McCloud and Jearoldstown.
LAT...LON 3606 8262 3607 8264 3606 8265 3605 8268
3602 8272 3634 8301 3642 8290 3619 8247
TIME...MOT...LOC 2321Z 312DEG 18KT 3631 8288
DHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:48 PM EDT | Special Weather Statement | MRX | Campbell, Union | 42 min |
| May 10, 1:19 PM EDT | Special Weather Statement | MRX | Claiborne, Grainger, Hamblen, Hancock | 41 min |
| May 10, 2:21 PM EDT | Special Weather Statement | MRX | Bradley, Hamilton, Marion, Polk, Sequatchie | 39 min |
| May 10, 2:59 PM EDT | Special Weather Statement | MRX | Bradley, Hamilton, Polk | 46 min |
| May 10, 3:41 PM EDT | Special Weather Statement | MRX | Marion | 19 min |
| May 10, 3:58 PM EDT | Special Weather Statement | MRX | Marion | 47 min |
| May 10, 6:32 PM EDT | Special Weather Statement | MRX | Hawkins | 43 min |
| May 10, 6:48 PM EDT | Severe Thunderstorm Warning | MRX | Johnson, Sullivan | 57 min |
| May 10, 7:56 PM EDT | Special Weather Statement | MRX | Greene | 49 min |
| May 10, 7:59 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Unicoi, Washington | 43 min |
| May 10, 5:11 PM EDT | Special Weather Statement | MRX | Russell, Washington | 49 min |
| May 10, 6:31 PM EDT | Special Weather Statement | MRX | Washington | 44 min |
Nearby
Special Weather Statements in Tennessee, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.